Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 92, NWS Green Bay, WI

November 25, 2017

NWS Green Bay, WI issued this small craft advisory at Nov 25, 2017, 9:10 PM CST. It took effect at Nov 26, 2017, 7:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2017, 9:10 PM CST (03:10 UTC)
In effect from
Nov 26, 2017, 7:00 AM CST
Expired
Nov 26, 2017, 4:00 PM CST
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

234 
WHUS73 KGRB 260310
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
910 PM CST SAT NOV 25 2017

LMZ521-522-541>543-261115-
/O.NEW.KGRB.SC.Y.0092.171126T1300Z-171126T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
910 PM CST SAT NOV 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM TO 4 PM CST SUNDAY. 

* WINDS...WEST INCREASING TO 15 TO 25 KNOTS WITH A FEW GALE FORCE
  GUSTS TO 35 KNOTS BY SUNDAY MORNING.

* WAVES...BUILDING TO 3 TO 5 FEET SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
274 
WHUS73 KGRB 260903
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
303 AM CST SUN NOV 26 2017

LMZ521-522-541>543-261715-
/O.CON.KGRB.SC.Y.0092.171126T1300Z-171126T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
303 AM CST SUN NOV 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 PM CST THIS AFTERNOON...

* WINDS...WINDS WILL TURN SOUTHWEST AND INCREASE TO 15 TO 25 KNOTS
  BY MID-MORNING, THEN VEER NORTHWEST THIS AFTERNOON. 
 
* WAVES...WAVES WILL BUILD TO 3 TO 5 FEET.

* AFTER A LULL IN WINDS AND WAVES TONIGHT...SOUTHWEST WINDS WILL
  INCREASE TO 15 TO 25 KNOTS AGAIN MONDAY AFTERNOON AND MONDAY 
  NIGHT. WAVES DURING THAT PERIOD WILL REACH 3 TO 5 FEET ON THE 
  BAY, AND 6 TO 10 FEET ON THE LAKE. ANOTHER SMALL CRAFT ADVISORY 
  WILL LIKELY BE NEEDED FOR MONDAY AFTERNOON INTO TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
962 
WHUS73 KGRB 261612
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1012 AM CST SUN NOV 26 2017

LMZ521-522-541>543-262200-
/O.CON.KGRB.SC.Y.0092.000000T0000Z-171126T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1012 AM CST SUN NOV 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...WINDS WILL TURN SOUTHWEST AND INCREASE TO 15 TO 25 KNOTS
  MID-MORNING, THEN VEER NORTHWEST. 

* WAVES...WAVES WILL BUILD TO 2 TO 4 FEET.

* AFTER A LULL IN WINDS AND WAVES TONIGHT...SOUTHWEST WINDS WILL 
  INCREASE TO 15 TO 25 KNOTS AGAIN MONDAY AFTERNOON AND MONDAY 
  NIGHT. WAVES DURING THAT PERIOD WILL REACH 3 TO 5 FEET ON THE 
  BAY, AND 6 TO 10 FEET ON THE LAKE. ANOTHER SMALL CRAFT 
  ADVISORY WILL LIKELY BE NEEDED FOR MONDAY AFTERNOON INTO 
  TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
369 
WHUS73 KGRB 261627
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1027 AM CST SUN NOV 26 2017

LMZ521-522-541>543-262200-
/O.CON.KGRB.SC.Y.0092.000000T0000Z-171126T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1027 AM CST SUN NOV 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...WINDS WILL TURN SOUTHWEST AND INCREASE TO 15 TO 25 KNOTS,
  THEN VEER NORTHWEST. 

* WAVES...WAVES WILL BUILD TO 2 TO 4 FEET.

* AFTER A LULL IN WINDS AND WAVES TONIGHT...SOUTHWEST WINDS WILL 
  INCREASE TO 15 TO 25 KNOTS AGAIN MONDAY AFTERNOON AND MONDAY 
  NIGHT. WAVES DURING THAT PERIOD WILL REACH 3 TO 5 FEET ON THE 
  BAY, AND 6 TO 10 FEET ON THE LAKE. ANOTHER SMALL CRAFT 
  ADVISORY WILL LIKELY BE NEEDED FOR MONDAY AFTERNOON INTO 
  TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
147 
WHUS73 KGRB 262207
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
407 PM CST SUN NOV 26 2017

LMZ521-522-541>543-262315-
/O.EXP.KGRB.SC.Y.0092.000000T0000Z-171126T2200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
407 PM CST SUN NOV 26 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. 
THE NEXT POSSIBILITY FOR A SMALL CRAFT ADVISORY WOULD BE MONDAY 
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 5:35 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Nov 25, 5:35 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
535 PM CST Sat Nov 25 2017

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 143 PM CST Sat Nov 25 2017

As of mid afternoon, skies were mostly sunny across central
Wisconsin, with partly to mostly cloudy skies as you head towards
the Upper Michigan border into Door county. Temperatures ranged
from the upper 20s across the far north to the lower 40s south
with northwest winds at 10 to 20 mph.

For tonight, winds will quickly diminish around sunset. The low
clouds across far northeast Wisconsin should also dissipate early
this evening. Low temperatures a little tricky tonight, especially
across the north. Winds are expected to decouple for several
hours this evening into early Sunday morning, then should pick
back up across the north towards sunrise. Temperatures across
the north could also rise slowly late tonight due to the
increasing winds.

Mostly sunny skies will prevail on Sunday. Based on yesterdays
event with a cool bias on the guidance for highs and temperatures
upstream in the 40s and 50s, trended toward the warmer MAV
guidance for highs.

.LONG TERM...Sunday Night Through Saturday
Issued at 143 PM CST Sat Nov 25 2017

Mostly zonal to low amplitude flow is expected through the middle
of the week before a weak shortwave makes its way into the region
in the midweek.

A weak front will pass over the region Sunday night into Monday,
but precipitation is expected to stay north as dry air remains
in place. Winds are expected to turn south behind this system on
Monday, with ample warm air coming into place aloft. A vigorous
low level jet will bring in a strong inversion to the lower
levels, so there is some question into the extent of mixing, both
for bringing warmer air to the surface and any gusts. Expect high
temperatures to be well above normal and did bump up the wind
gusts with the tightening gradient. A cold front will then follow
into Tuesday, but with moisture still absent, little is expected
in the way of active weather although some cloud cover will
return.

Temperatures then come closer to seasonal into the midweek as high
pressure sets up for most of Tuesday and Wednesday. A weak
shortwave will then accompany enough moisture to bring some
isolated rain and snow chance to the region overnight into
Thursday. This will be the only chance for precip currently
expected in the extended, and without any impressive moisture,
currently expect precip to remain light. Quieter weather returns
once more behind this system.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 535 PM CST Sat Nov 25 2017

VFR conditions through at least Sunday with just some
middle and high clouds at times. Low level wind shear may be a
consideration for some aircraft between 12z and 16z Sunday with
light south winds at the surface and southwest winds of 30 to 35
knots at 1000'.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......Uhlmann
AVIATION.......RDM
Hazardous weather outlook, Nov 25, 1:18 PM CST, 7 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
118 PM CST Sat Nov 25 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
118 PM CST Sat Nov 25 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-261930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
118 PM CST Sat Nov 25 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

The probability for widespread hazardous weather is low.

Eckberg/Uhlmann

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.